Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Hastings, NE

March 14, 2016Jewell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Mar 14, 2016, 9:05 PM CDT for Jewell County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2016, 9:05 PM CDT (02:05 UTC)
Expired
Mar 14, 2016, 9:30 PM CDT
In force
25 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Jewell County, KS

The radar

The Grand Island radar (KUEX), 72 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2146 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-153 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

147 
WUUS53 KGID 150205
SVRGID
KSC089-150230-
/O.NEW.KGID.SV.W.0001.160315T0205Z-160315T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT MON MAR 14 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 905 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IONIA...OR
  24 MILES NORTHWEST OF BELOIT...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MANKATO...JEWELL AND IONIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3960 9851 3967 9851 3980 9850 3981 9814
      3957 9814
TIME...MOT...LOC 0205Z 268DEG 16KT 3971 9845 

HAIL...1.00IN
WIND...<50MPH
 
$$

BILLINGS WRIGHT
2 follow-up statements
334 
WWUS53 KGID 150216
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
916 PM CDT MON MAR 14 2016

KSC089-150230-
/O.CON.KGID.SV.W.0001.000000T0000Z-160315T0230Z/
JEWELL KS-
916 PM CDT MON MAR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN JEWELL COUNTY...

AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IONIA...OR 21
MILES NORTHWEST OF BELOIT...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MANKATO...JEWELL AND IONIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3960 9851 3967 9851 3980 9850 3981 9814
      3957 9814
TIME...MOT...LOC 0216Z 267DEG 28KT 3972 9833 

HAIL...1.00IN
WIND...<50MPH
 
$$

BILLINGS WRIGHT
806 
WWUS53 KGID 150224
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT MON MAR 14 2016

KSC089-150233-
/O.EXP.KGID.SV.W.0001.000000T0000Z-160315T0230Z/
JEWELL KS-
924 PM CDT MON MAR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEWELL COUNTY
WILL EXPIRE AT 930 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3960 9851 3967 9851 3980 9850 3981 9814
      3957 9814
TIME...MOT...LOC 0222Z 268DEG 16KT 3972 9833 

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 5:46 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 14, 5:46 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
546 PM CDT MON MAR 14 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 312 PM CDT MON MAR 14 2016

PRIMARY CONCERN CONTINUES TO BE THUNDERSTORM CHANCES THIS EVENING
ALONG WITH FIRE WEATHER CONCERNS TUESDAY AFTERNOON.

CURRENT WATER VAPOR IMAGERY ALONG WITH 12Z UPPER AIR ANALYSIS SHOWS
A BROAD LOW AMPLITUDE TROUGH OVER THE NORTHWESTERN CONUS. 50 TO 100+
METER HEIGHT FALLS NOTED WITH THIS TROUGH AT 500 MB.  ALSO A 80-110
KT JET AT 300 MB ROUNDING THE BASE OF THE TROUGH FROM NORTHERN
CALIFORNIA TO CENTRAL COLORADO. AT THE SURFACE...PRESSURE GRADIENT
WAS FAIRLY WEEK ACROSS NEB/KS BY MID MORNING ALTHOUGH LEE TROUGHING
WAS CONTINUING TO ORGANIZE ACROSS THE FRONT RANGE OF THE ROCKIES.
FAIRLY THICK LAYER OF UPPER LEVEL CLOUDS OVER MUCH OF THE CWA THIS
MORNING BUT THIS HAS SINCE THINNED OUT AND DID NOT SLOW DOWN THE
WARMUP MUCH TODAY.

EXPECT THE UPPER PATTERN TO CONTINUE ITS PROGRESSION EAST OVER THE
NEXT 24 HOURS WITH A LEADING SHORTWAVE APPROACHING THE CWA LATE THIS
AFTERNOON/EVENING. MODEL PROGS SHOW THE JET STREAK SHOULD PUSH INTO
CENTRAL KS PUTTING US IN THE FAVORABLE LEFT EXIT REGION THIS
EVENING. THE MID LEVEL WAVE WILL ALSO HELP DRAG A COLD FRONT
EASTWARD AND THROUGH THE CENTRAL PLAINS OVERNIGHT. APPEARS TO BE
ENOUGH MOISTURE AND FORCING TO SET OFF SOME SHOWER ACTIVITY FOR MUCH
OF OUR AREA THIS EVENING...ESPECIALLY THE NEB PART OF THE CWA. SOME
DISAGREEMENT IN THE MODELS ON HOW MUCH INSTABILITY THERE WILL BE BUT
COULD SEE MU CAPE VALUES IN THE 500-1000 J/KG RANGE ESPECIALLY OVER
THE EASTERN HALF OF THE CWA. THUS WILL ALSO KEEP THUNDER IN THE
FORECAST. DOES NOT APPEAR TO BE ENOUGH INSTABILITY FOR WIDESPREAD
SEVERE WEATHER...AND THE THICK CLOUD LAYER NOTED ABOVE WONT HELP
THAT...BUT DEEP LAYER SHEAR WILL BE IN THE 30-50 KT RANGE SO COULD
SEE A FEW STRONG/POSSIBLY SEVERE STORMS. CONVECTION ALLOWING MODELS
PRETTY CONSISTENT TODAY WITH TIMING OF DEVELOPMENT AND START THINGS
IN THE 23-00Z TIMEFRAME AND END IT FOR OUR CWA BETWEEN 04-07Z.

TUESDAY LOOKS WINDY BEHIND THE FRONT WITH TIGHT PRESSURE GRADIENT
OVER THE REGION AND UNIDIRECTIONAL FLOW ALOFT WITH 25 TO 40 KT 850
MB WINDS TO MIX DOWN. WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR
THE AREA THAT WAS UNDER THE FIRE WEATHER WATCH. RH VALUES SHOULD
HAVE NO PROBLEM FALLING UNDER 20 PERCENT IN THE SOUTHWEST PART OF
THE CWA AND SHOULD BE CLOSE TO THAT IN THE CENTRAL CWA.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 312 PM CDT MON MAR 14 2016

ALOFT: MULTI-DAY 500 MB ENSEMBLE MEANS SHOW THAT THE NEXT 5 DAYS...
LONGWAVE TROFS WILL BE OVER THE CNTRL USA AND OVER THE PAC BETWEEN
AK/HI WITH A RIDGE JUST OFF THE W COAST. IN THE 5-10 DAY TIME FRAME
...AMPLIFICATION IS FCST ALONG WITH SOME MINOR PROGRESSION WITH THE
RIDGE MOVING INTO WRN N AMERICA...NUDGING THE TROF INTO THE ERN USA.

A SHORTWAVE TROF WILL BE EXITING THE REGION TUE EVE. A BROAD TROF
WILL REMAIN OVER THE PLAINS IN ITS WAKE INTO THE WEEKEND. A COMPLEX
EVOLUTION WILL OCCUR WITH AN UPR LOW DEVELOPING OVER SD FRI WHILE A
SHORTWAVE TROF DIVES DOWN THE BACK SIDE OF THE TROF/LOW W AND S OF
THE FCST AREA THU-SAT. MULTIPLE VORT MAXIMA WILL BE ORBITING THE SD
LOW. THESE KINDS OF DETAILS ARE DIFFICULT TO RESOLVE THIS FAR
OUT...RESULTING IN LOW PREDICTABILITY...BUT THIS COULD RESULT IN
POTENTIAL FOR SOME UNSETTLED/SHOWERY WX SAT. THE LOW AND TROF AXIS
SHOULD SHIFT E OF THE FCST AREA SUN WITH NW FLOW SUN BECOMING ZONAL
MON AS DEAMPLIFICATION OCCURS.

MODELS: THIS IS BASED ON THE LAST 3 RUNS OF THE EC AND THE GFS/EC
ENSEMBLE MEANS WHICH ARE ON THE SLOWER SIDE OF THE GUIDANCE SPREAD.
THE UKMET/GFS ARE LESS AMPLIFIED AND MORE PROGRESSIVE AND HAVE NOT
BEEN GIVEN MUCH WEIGHT IN THE FCST...ESPECIALLY SINCE THE 06Z/12Z
GFS ARE FASTER THAN THEIR OWN 00Z ENSEMBLE MEAN. THE 00Z GEM WAS MID-
WAY BETWEEN THESE TWO EXTREMES...BUT THE 12Z RUN IS IN THE SLOWER EC
CAMP.

SURFACE: THE FCST AREA WILL BE IN THE COLD SECTOR OF DEEPENING LOW
PRES HEADING FOR THE GREAT LAKES TUE NIGHT...WITH WEAK HIGH PRES
GRADUALLY BUILDING IN WED. THE GREAT LAKES LOW WILL STALL AND FILL
WED-THU. CANADIAN HIGH PRES WILL BUILD INTO THE NRN USA THU AND
GRADUALLY SINK FROM N-S OVER THE PLAINS FRI-SUN. RETURN FLOW WILL
DEVELOP MON. THE NEXT SYSTEM WILL MOVE IN OFF THE PAC THIS WEEKEND
WITH LOW PRES DIVING SE DOWN THE FRONT RANGE AND EMERGING INTO
NEB MON...WITH A WARM SECTOR DEVELOPING OVER THE FCST AREA.

SOME DAILY DETAILS...

WE'VE BEEN RUNNING A LITTLE TOO WARM ON AM LOW TEMPS AND A LITTLE
TOO COOL ON PM HIGH TEMPS. SO THIS WAS TAKEN INTO ACCT TUE-WED.

TUE NIGHT: ANY LEFTOVER SHWR/SPRINKLE ACTIVITY WILL RAPIDLY
DISSIPATE 6PM-8PM WITH DECREASING CLOUDS.

WED: PROBABLY M/SUNNY TO START WITH HIGH-BASED CONVECTIVE CLOUDS
DEVELOPING AFTER NOON AND THEY SHOULD PRODUCE SOME SCT LIGHT
SHWRS/SPRINKLES.

WINDY OVER S-CNTRL NEB AS NW WINDS G35-40 MPH...HIGHEST FROM I-80 N.

THUNDER: WE NEED TO WATCH POTENTIAL FOR INCLUSION IN THE FCST. THE
NAM HAS 200-400 J/KG FROM I-80 N. THE GFS/EC ARE BORDERLINE WITH
LI'S AROUND ZERO.

THU: SIMILAR TO WED BUT LESS CLOUD COVER AND DRY...IE SCT CLOUDS
WILL DEVELOP WITH DAYTIME HEATING WITH GREATEST COVERAGE N OF I-80.

THU NIGHT: INCREASING CLOUDS.

FRI: TEMPS MAY ACTUALLY BE COOLER THAN NORMAL. NOT SOMETHING WE'VE
SEEN HERE IN QUITE SOME TIME...WITH HIGHS IN THE 40S. THAT HASN'T
HAPPENED SINCE MAR 3RD. M/CLOUDY AND PROBABLY DRY. WE HAVE A 20% POP
IN THE FCST AS UPSLOPE PRECIP IS LIKELY WELL W OF THE FCST AREA.
THIS 20% POP IS DUE TO THE LOWER RESOLUTION MODELS BRINGING THIS
PRECIP TOO FAR E WHICH IS A BIAS IN THESE TYPES OF EVENTS.

SAT: COLD AIR ALOFT SHOULD GENERATE A FEW SHWRS...ESPECIALLY IN THE
AFTERNOON.

FRI-SAT COULD BOTH BE SVRL DEGS COOLER THAN WHAT'S CURRENTLY IN THE
FCST. CLOUD COVER WILL DICTATE.

SUN-MON: DRY WITH A SHARP WARMING TREND AS TEMPS HEAD BACK ABOVE
NORMAL.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 546 PM CDT MON MAR 14 2016

THE MAIN AVIATION CONCERN IS SCATTERED THUNDERSTORMS THROUGH THE
NEXT 6-8 HOURS. DO NOT EXPECT MUCH IN THE WAY OF FLIGHT CONCERNS
EXCEPT FOR THE CHANCE OF THUNDER/LIGHTNING. THE STORMS SHOULD
MOVE EASTWARD BY AROUND MIDNIGHT/06Z. NEXT THE MAIN CONCERN WILL
BE STRONG NORTHWEST WINDS DURING THE DAY TUESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TO 7 PM CDT TUESDAY FOR NEZ039-040-
     046-047-060>062-072>076-082>086.

KS...RED FLAG WARNING FROM NOON TO 7 PM CDT TUESDAY FOR KSZ005>007-
     017>019.

&&

SHORT TERM...EWALD
LONG TERM...HALBLAUB
AVIATION...BILLINGS WRIGHT
Hazardous weather outlook, Mar 14, 3:20 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
320 PM CDT MON MAR 14 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
320 PM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THIS AFTERNOON...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE FOR FAR WESTERN PORTIONS OF THE OUTLOOK AREA...WEST OF A
LINE FROM SUMNER...TO HOLDREGE NEBRASKA...TO STOCKTON KANSAS.

THIS EVENING AND TONIGHT...THUNDERSTORMS ARE POSSIBLE FOR THE
MAJORITY OF THE OUTLOOK AREA...WITH THE BEST CHANCES EXPECTED TO
BE ACROSS SOUTH CENTRAL NEBRASKA ALONG AND NORTH OF HIGHWAY 4.
THERE IS THE POTENTIAL FOR SOME SMALL HAIL WITH ANY STRONGER
STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A RED FLAG WARNING HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND
EVENING FOR AREAS PRIMARILY ALONG AND WEST OF A LINE FROM GREELEY
TO SUPERIOR NEBRASKA AND INCLUDES NORTH CENTRAL KANSAS. NEAR
CRITICAL FIRE WEATHER CONDITIONS ARE STILL FORECAST FOR THE
OUTLOOK AREA OUTSIDE OF THE RED FLAG WARNING. PLEASE REFER TO THE
FIRE WEATHER MESSAGE FOR FURTHER INFORMATION.

CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR
WEDNESDAY AFTERNOON AND EVENING FOR THE ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Mar 14, 6:07 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT MON MAR 14 2016

NEZ046-047-061-062-142330-
HOWARD NE-HALL NE-SHERMAN NE-BUFFALO NE-
607 PM CDT MON MAR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUFFALO...
SOUTHWESTERN HOWARD...NORTHWESTERN HALL AND SOUTHEASTERN SHERMAN
COUNTIES UNTIL 630 PM CDT...

AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAVENNA...OR 24 MILES WEST OF GRAND ISLAND...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAVENNA...CAIRO...DANNEBROG...BOELUS...FARWELL AND ROCKVILLE.

LAT...LON 4094 9886 4103 9893 4126 9866 4104 9844
TIME...MOT...LOC 2307Z 233DEG 24KT 4102 9881

BILLINGS WRIGHT
Special weather statement, Mar 14, 7:21 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT MON MAR 14 2016

KSZ005-006-150045-
PHILLIPS KS-SMITH KS-
721 PM CDT MON MAR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHILLIPS AND
NORTHWESTERN SMITH COUNTIES UNTIL 745 PM CDT...

AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF AGRA...OR 12 MILES NORTHEAST OF PHILLIPSBURG...MOVING
EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
PHILLIPS AND NORTHWESTERN SMITH COUNTIES.

LAT...LON 3978 9924 3996 9927 4000 9900 4000 9879
      3977 9882
TIME...MOT...LOC 0020Z 264DEG 26KT 3988 9916

BILLINGS WRIGHT
Special weather statement, Mar 14, 7:46 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT MON MAR 14 2016

KSZ006-150115-
SMITH KS-
746 PM CDT MON MAR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH COUNTY UNTIL 815
PM CDT...

AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF ATHOL...OR 22 MILES NORTHEAST OF PHILLIPSBURG...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SMITH CENTER AND BELLAIRE.

LAT...LON 3979 9907 4000 9907 4000 9861 3978 9858
TIME...MOT...LOC 0046Z 256DEG 29KT 3991 9894

BILLINGS WRIGHT
Special weather statement, Mar 14, 8:27 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT MON MAR 14 2016

KSZ006-007-150200-
JEWELL KS-SMITH KS-
827 PM CDT MON MAR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEWELL AND
NORTHEASTERN SMITH COUNTIES UNTIL 900 PM CDT...

AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF INAVALE...OR 37 MILES EAST OF PHILLIPSBURG...MOVING
EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURR OAK.

LAT...LON 3985 9829 3985 9874 4000 9877 4000 9832
TIME...MOT...LOC 0126Z 262DEG 21KT 3995 9866

BILLINGS WRIGHT
Special weather statement, Mar 14, 8:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
854 PM CDT MON MAR 14 2016

KSZ006-007-150230-
JEWELL KS-SMITH KS-
854 PM CDT MON MAR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL AND SOUTHEASTERN
SMITH COUNTIES UNTIL 930 PM CDT...

AT 854 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IONIA...OR 22 MILES NORTHWEST OF BELOIT...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANKATO...JEWELL...IONIA AND MONTROSE.

LAT...LON 3959 9856 3978 9857 3979 9805 3957 9806
      3957 9827
TIME...MOT...LOC 0154Z 273DEG 28KT 3969 9842

BILLINGS WRIGHT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:21 PM CDTSpecial Weather StatementGIDSmith24 min
Mar 14, 7:46 PM CDTSpecial Weather StatementGIDSmith29 min
Mar 14, 8:27 PM CDTSpecial Weather StatementGIDSmith33 min
Mar 14, 8:54 PM CDTSpecial Weather StatementGIDJewell36 min
Mar 15, 2:40 PM CDTFire Weather WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith13 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.